MAUDE Adverse Event Report: AVANOS MEDICAL INC. INTRODUCER KIT FOR JEJUNAL/GASTRIC FEEDING TUBE, 20FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. INTRODUCER KIT FOR JEJUNAL/GASTRIC FEEDING TUBE, 20FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 98437
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Pocket Erosion (2013); No Code Available (3191)
Date of Event 04/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 15 apr 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the suture "made the hole to the stomach larger" and "air have leaked to the peritoneum." the patient, a child, required surgery.Additional details: the procedure was performed on ((b)(6) 2020 and the placement "looked good." the patient started having stomach aches, and a new x ray was performed on (b)(6) 2020, which showed free gas in the abdomen, requiring surgery.The air leak had occurred along one anchor suture, and the suture was "chafing bigger holes in the stomach than it should." per the reporter, "we have not fully understood the patient's underlying diseases, which is why this happened to everything else." per additional information received 08 apr 2020, the patient has an underlying and unusual tissue problem/disease, and the healthcare provided does not believe the device failed.

Brand Name
INTRODUCER KIT FOR JEJUNAL/GASTRIC FEEDING TUBE, 20FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9974070
Report Number9611594-2020-00069
Device Sequence Number2740307
Product Code KGC
UDI-Device Identifier10680651984378
UDI-Public10680651984378
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number98437
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2020
Initial Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;